Here’s a message I received from a customer who started using Dr Ohhira Professional Probiotic and is not familiar with what we know as a Herxheimer Reaction :
……..this product was recommended through my dr. I bought a large amount hoping to get relief…….. all it did was make things worse, and serve cramps, diarrhea, and dehydration. I took the product 1 pill a day not 2 as suggested for 16 days straight. no relief as time went on, since being off, my gut has calmed down. are there any other suggestions or recommendations you can give me?
Here’s my answer:
Dr Ohhira Professional Probiotic is a is a very powerful probiotic and it is known to stir things up when you take it. My recommendation from past experience is that you go cautiously. It was a good idea to stop it, let your body settle down and then to begin to take it slowly. The very reason you’re taking probiotics is to change the ratio of good and bad bacteria in your gut.
Well, when you flood the body with good bacteria that’s multiplying 8 x as it enters your body, its going to start ‘crowding out’ the bad ones and you will get symptoms because they start dying off and those are the symptoms you’re experiencing.
One suggestion is that you only take one and only take it every 2 to 3 days
If that gives you symptoms, then slit it open and only take half of it at a time, every few days. You can increase dosage as you can tolerate more.
Please know that the symptoms that you are experiencing are really about your body throwing off toxicity from bad bacteria rather than that you having a reaction to the probiotic itself.
This is called a herxheimer reaction and we see it a lot when people detoxify when they start using Dr Ohhira’s probiotic
Also ….. please make sure that you drink lots and lots of water.